MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19EN50NSF060N
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient became decannulated as the flange of the trach broke and it became unsecured.There was injury, no harm to patient or adverse affects.No no medical intervention was required.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Other text: the complaint sample and a photo was returned for evaluation.Visual inspection was performed with the unaided eye.Inspection of the photo provided by the complainant showed a torn eyelet.Inspection found that the sample had a split on the righthand eyelet in the lower right quadrant and a slight nick / cut started to develop on the upper right quadrant of the eyelet.There appeared to be two small nicks / cuts forming on the lower and upper left side quadrants of the left-hand eyelet.Fault has been confirmed and no other product fault was detected.A pull test was conducted on the left-hand eyelet with the two slight nicks / cuts to determine the eyelet strength; the result of the pull test confirmed that the product meets the required specification for eyelet strength.The eyelet broke at 15.83 lbf (pounds-force) which exceeded the minimum requirement of 11.24 lbf (pounds-force).The split on the eyelet likely resulted from the device being in contact with a sharp object such as a velcro tracheostomy holder.The instruction for use, states under warnings to guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.Using the twill tape holder supplied with the product is suggested.No corrective actions are planned at this time.Complaint data and trends are regularly analyzed and further actions are taken accordingly.A device history record review was unable to be performed since no lot number was provided.(h6c, h6d, h6e).D4: device lot number is unknown, no product information has been provided to date.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15046697
Report Number3012307300-2022-13546
Device Sequence Number12346644
Product Code JOH
UDI-Device Identifier15019517192186
UDI-Public15019517192186
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFT19EN50NSF060N
Device Catalogue NumberFT19EN50NSF060N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient SexFemale